# SDR CA100719005

- Difficulty date: July 14, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cessna 210L
- Aircraft time: 6,520 hours
- Engine: Cont IO520L
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Fastener
- Part number: A163579
- Condition: Missing
- Location: Rt Mlg Wheel
- Component: Mlg, Mcauly, C1630060103
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) UPON TAXI, PILOT NOTICED RIGHT MAIN WHEEL LOCKED UP DURING TAXI.  MAINTENANCE WAS DISPATCHED AND UPON INVESTIGATION WAS FOUND THAT RIGHT MAIN WHEEL ASSEMBLY P/N C163006-0103 WAS IN FAILURE MODE.  THE INNER WHEEL FLANGE P/N D30210 WAS SEPARATING FROM THE HUB.  IT WAS DISCOVERED THAT TWO SOCKET HEAD CAP SCREWS P/N A1635-79 WERE BACKING OUT AND ONE MORE WAS MISSING.  THIS CAUSED THE BRAKE DISC P/N C30398 TO COME IN CONTACT WITH THE LOWER LANDING GEAR LEG CASTING WITH ENOUGH FRICTION TO CAUSE THE WHEEL TO STOP ROTATING.  THE C-210 INSPECTION SHEET CALLS FOR A MAIN LANDING GEAR WHEEL INSPECTION AT EVERY 50 HRS.  THE AIRCRAFT HAD UNDERGONE A 50 HR INSPECTION 18.1 HRS PRIOR TO THE WHEEL FAILURE.  THE AIRCRAFT HAD UNDERGONE A WHEEL BEARING INSPECTION AND LUBE 73.0 HRS PRIOR TO WHEEL FAILURE.  THE RIGHT MAIN GEAR TIRE WAS CHANGED 1163.0 HRS PRIOR TO THE WHEEL FAILURE AT WHICH TIME THE WHEEL WOULD HAVE BEEN DISASSEMBLED.  NO REASON COULD BE FOUND FOR LOSS OF TORQUE OF THE P/N A1635-79 SOCKET HEAD CAP SCREWS, ALTHOUGH IMPROPER TORQUE WOULD BE THE SUSPECTED CAUSE.  THE CESSNA 210 MAINTENANCE MANUAL STATES THREE DIFFERENT TORQUES ACCORDING TO WHEEL MATERIAL AND PART NUMBER.  WE FEEL IT WOULD BE PRUDENT TO TORQUE CHECK THE P/N A1635-79 SOCKET HEAD CAP SCREWS ANY TIME THEY ARE ACCESSIBLE.  THE INNER WHEEL BOLTS CANNOT ALL BE VISUALLY INSPECTED WHEN THE WHEEL IS ON THE AIRCRAFT WITHOUT MOVING THE AIRCRAFT.  A SERVICEABLE WHEEL ASSEMBLY P/N C163006-0103 WAS INSTALLED FROM ANOTHER COMPANY AIRCRAFT AND AIRCRAFT WAS RETURNED TO SERVICE.  WHEELS AND BRAKES WERE THEN REPLACED WITH CLEVELAND CONVERSION KIT NR 199-60 IN ACCORDANCE WITH STC NR SA52GL.
